Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Symmetrization of distributions and its application. II. Liouville type problem in convolution equations


Author: Kuang-ho Chen
Journal: Trans. Amer. Math. Soc. 171 (1972), 179-194
MSC: Primary 46F10; Secondary 35G05, 47B99
MathSciNet review: 0630201
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The symmetrization of distributions corresponding to a bounded $ n - 1$ dimensional $ {C^\infty }$-submanifold of a $ {C^\infty }$-manifold is constructed. This device reduces the consideration of distributions in $ {R^n}$ to the one of distributions in $ {R^1}$, i.e. the symmetrized distributions. Using the relation between the inverse Fourier transform of a symmetrized distribution and the one of the original (nonsymmetrized) distribution, we determine the rate of decay at infinity of solutions to a general convolution equation necessary to assure uniqueness. Using a result in the division problem for distributions, we achieve the following result: If $ u \in C({R^n})$ is a solution of the convolution equation $ S \ast u = f,f \in \mathcal{D}({R^n})$, with some suitable $ S \in \mathcal{E}'({R^n})$, then $ u \in \mathcal{D}({R^n})$, provided $ u$ decays sufficiently fast at infinity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46F10, 35G05, 47B99

Retrieve articles in all journals with MSC: 46F10, 35G05, 47B99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0630201-6
PII: S 0002-9947(1972)0630201-6
Keywords: Symmetrization of distributions corresponding to a manifold in distribution (or function) sense, convolution equation, Liouville type problem, $ {C^\infty }$-diffeomorphism, division problem
Article copyright: © Copyright 1972 American Mathematical Society